Torsade De Pointe Secondary to Proton Pump Inhibitor–Induced Hypomagnesemia

Dinia Mohamed, Elouardighi Kaoutar, Saeed Hatem
2020 Scholars Journal of Medical Case Reports  
Case Report Magnesium is the third most common intracellular ion after potassium and calcium and plays an important role in several biochemical and physiological processes. Gastrointestinal disorders and kidney diseases are the main causes of hypomagnesemia, but it can also be an adverse effect of numerous drugs. Clinical manifestations of hypomagnesemia are nonspecific, the most severe of which are heart rhythm disturbances and mainly torsade de pointes. We present the case of an 82-year-old
more » ... of an 82-year-old female patient presenting with torsade de pointes ventricular tachycardia secondary to proton pump inhibitor-induced hypomagnesemia.
doi:10.36347/sjmcr.2020.v08i02.044 fatcat:fpzmohdy3ngmpdi7uif4gmhqoi